MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY SPATULA
Model Number 470184-14
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) product has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, the permanent cautery spatula (pcs) instrument broke at the chest entry site, resulting in loss of a plastic component.An initial inspection of the instrument was performed prior to use, which focused above all on the presence of the integrity of the metal blade and no apparent anomalies were identified.However, with the view on the monitor (magnified), a missing fragment at the beginning of the procedure was observed.The surgeon was immediately notified and inspected the chest cavity at the end of the procedure.No fragments were found.No additional surgical procedure required for the removal of the fragment.No post-operative examinations, such as x-ray or ultrasound were performed.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25070872
Report Number2955842-2026-23703
Device Sequence Number10738542
Product Code NAY
UDI-Device Identifier00886874112328
UDI-Public(01)00886874112328(11)231214(10)K10231214
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number470184-14
Device Catalogue Number470184
Device Lot NumberK10231214 0009
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown